Alert archive / Illinois / Freeze Warnings in 2009

Freeze Warning 2, NWS Lincoln, IL

April 7, 20098 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 7, 2009, 1:04 PM CDT for 8 counties in Illinois. It took effect at Apr 8, 2009, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 1:04 PM CDT (18:04 UTC)
In effect from
Apr 8, 2009, 1:00 AM CDT
Expired
Apr 8, 2009, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 071804
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CDT TUE APR 7 2009

...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

ILZ062-063-066>068-071>073-072215-
/O.UPG.KILX.FZ.A.0001.090408T0300Z-090408T1400Z/
/O.NEW.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
104 PM CDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS CONTINUE TO BRING COOL CANADIAN AIR INTO THE
REGION TODAY. AS THE WINDS DIE DOWN THIS EVENING...TEMPERATURES
SHOULD FALL QUICKLY. THE MERCURY WILL LIKELY DROP BELOW FREEZING
DURING THE EARLY MORNING HOURS...REACHING 27 TO 32 DEGREES BY SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BARKER
3 follow-up statements
000 
WWUS73 KILX 072144
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT TUE APR 7 2009

...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

ILZ062-063-066>068-071>073-080500-
/O.CON.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
444 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY. 

WITH CLEAR SKIES AND DIMINISHING WINDS EXPECTED TONIGHT...TEMPERATURES
WILL RAPIDLY FALL THROUGH THE 30S. THE MERCURY WILL LIKELY DROP
BELOW FREEZING DURING THE EARLY MORNING HOURS...REACHING 27 TO 32
DEGREES BY SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KILX 080242
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
942 PM CDT TUE APR 7 2009

...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

ILZ062-063-066>068-071>073-081400-
/O.CON.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
942 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY. 

WITH CLEAR SKIES AND DIMINISHING WINDS EXPECTED TONIGHT...
TEMPERATURES WILL RAPIDLY FALL THROUGH THE 30S. THE MERCURY WILL
LIKELY DROP BELOW FREEZING DURING THE EARLY MORNING HOURS...
REACHING 27 TO 32 DEGREES BY SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KILX 081340
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT WED APR 8 2009


ILZ062-063-066>068-071>073-081445-
/O.EXP.KILX.FZ.W.0002.000000T0000Z-090408T1400Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
840 AM CDT WED APR 8 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 30S ACROSS
SOUTHEAST ILLINOIS AND THE FREEZE WARNING THAT HAD BEEN IN EFFECT
WILL EXPIRE AS SCHEDULED AT 9 AM.

$$

BARKER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 12:10 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 7, 12:10 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1210 PM CDT TUE APR 7 2009

.DISCUSSION...
ISSUED 1027 AM CDT TUE APR 7 2009

MOSTLY SUNNY SKIES AND GUSTY NORTHWEST WINDS SHOULD PERSIST
THROUGH TODAY AS STRONG STORM SYSTEM OVER EASTERN GREAT LAKES
GRADUALLY PULLS OFF INTO QUEBEC. CURRENT PACKAGE LOOKS GOOD AND
ONLY MINOR CHANGES TO THE GRIDS ARE EXPECTED.

BARKER
&&

.AVIATION...
ISSUED 1210 PM CDT TUE APR 7 2009

SCATTERED DIUNRNAL CUMULUS AROUND 4-5 KFT HAVE DEVELOPED OVER THE
EASTERN HALF OF ILLINOIS THIS AFTERNOON. GUSTY NORTHWEST WINDS AND
CLOUDS SHOULD DIMINISH RAPIDLY AROUND 00Z. RIDGE MOVES ACROSS
ILLINOIS AND SOUTHWEST FLOW DEVELOPS BY 12Z IN CENTRAL AND WEST
AND A BIT LATER AT KCMI. SOME MIDDLE LEVEL CLOUD IS POSSIBLE LATE
TONIGHT AND EARLY TOMORROW AS WRF BRINGS 800-700 MB HIGH RH LAYER
ACROSS THE AREA AFTER 06Z. FOR NOW WILL KEEP THIS LAYER SCT BUT
A TEMPO BKN MAY BE NEEDED.

BARKER
&&

.PREV DISCUSSION...
ISSUED 331 AM CDT TUE APR 7 2009
ATTEMPT TWO OF THE AFD AFTER SOME TECHNICAL DIFFICULTIES...ANOTHER
TROF PUSHING THROUGH THE FA THIS MORNING AND SENDING SOME CLOUDS
SOUTH OF THE FA. CLEARING UP AND TEMPS FINALLY DROPPING TO
FREEZING TEMPS...THOUGH IT HAS BEEN SOMEWHAT WARMER IN THE SE DUE
TO CLOUD COVER. KEEPING THE HEADLINES IN PLACE FOR THE
MOMENT...THOUGH THE FREEZING TEMPS MAY ONLY LAST THROUGH SUNRISE.
IN OTHER FORECAST ISSUES...MODELS HINTING AT THE PASSAGE OF A
SHORT WAVE INTO THE GREAT LAKES REGION ON WED NIGHT...AND ANOTHER
SYSTEM OUT OF THE SW LATER IN THE WEEK. MODELS ARE IN PRETTY
DECENT AGREEMENT IN THE MED RANGE. GOING WITH A NAM/WRF SHORT
TERM...AND MORE ECMWF IN THE LONGER RANGE.

SHORT TERM...TODAY AND TOMORROW...
MUCH COLDER AS CANADIAN AIR FILTERS INTO THE MIDWEST. FREEZE
HEADLINES IN PLACE AND WILL CONTINUE THOUGH UNLESS THE SKIES CLEAR
OUT IN THE OVERNIGHT...TOMORROWS FREEZE WATCH MAY BE SOMEWHAT
QUESTIONABLE...AS THE NAM/ECMWF IS PUSHING THE COLD AIR OUT MUCH
QUICKER THAN PREVIOUS MODEL RUNS. GFS STILL HINTING AT A WAVE
DIVING DOWN TOMORROW NIGHT INTO THE MIDWEST...BRINGING A BRIEF
ROUND OF PRECIP. NAM/WRF MUCH MORE CONSERVATIVE WITH THE DRIER
BOUNDARY LAYER. AM LEANING ON THE SIDE OF THE DRIER NAM/WRF AND
MAINTAINING THE SPRINKLES IN THE FAR NE FOR NOW.

LONG TERM...THURSDAY THROUGH SATURDAY...
MODELS STARTING TO PICK UP ON A LATER ONSET TO THE PRECIP AS THE
BAROCLINIC ZONE SETS UP ON THURSDAY WITH THE NEXT LOW MOVING OUT
OF THE DESERT SW. CONTINUING THE PRECIP A LITTLE LATER INTO
FRIDAY. EXPECT CONTINUED SHIFTS IN TIMING...BUT THURSDAY NIGHT
LOOKS LIKE THE BEST SHOT AT PRECIP...ESP FOR THE SRN HALF OF
ILLINOIS AND THE OHIO RIVER VALLEY.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR ILZ062-063-066>068-071>073.

&&
Hazardous weather outlook, Apr 7, 11:33 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT TUE APR 7 2009

ILZ027>031-036-037-040-041-047-049-050-081100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1133 AM CDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH MOST OF THIS WEEK.

UNSEASONABLY COLD WEATHER WILL PERSIST TONIGHT WITH FREEZING
TEMPERATURES EXPECTED WEDNESDAY MORNING. MORNING LOWS WILL RANGE
FROM 25 TO 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-081100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
1133 AM CDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY COLD WEATHER WILL PERSIST TONIGHT WITH FREEZING
TEMPERATURES EXPECTED WEDNESDAY MORNING. MORNING LOWS WILL RANGE
FROM 25 TO 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-081100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1133 AM CDT TUE APR 7 2009

...FREEZE WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A FREEZE WATCH IS IN EFFECT FOR TONIGHT...

SUB FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION TONIGHT.
AS THE GROWING SEASON HAS STARTED IN THE AREA... PRECAUTIONS
SHOULD BE TAKEN TO PROTECT TENDER VEGETATION.

FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG PORTIONS OF
THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY NIGHT AND FRIDAY.
AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARKER

Nearby

Freeze Warnings in Illinois, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.